MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16171111
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned and no radiographs or images provided so the complaint could not be confirmed.It is unknown if the patient followed post-operative restrictions or suffered a fall.It is unknown if fusion has taken place.The root cause of the reported event cannot be determined due to a lack of information provided however, review of similar reports suggests incomplete assembly as the cause or contributor.No additional investigation can be completed at this time.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Warnings, cautions and precautions: these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2020 a spinal procedure took place.On (b)(6) 2021 a revision procedure took place due to a tulip reportedly disconnecting from the shank in-situ causing mobility of the segment and the segment returned to a grade 2 spondylolisthesis causing the patient pain post-operatively.During the revision procedure the tulip and shank were replaced with a new screw of a larger diameter.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11373022
Report Number2031966-2021-00035
Device Sequence Number858216
Product Code NKB
UDI-Device Identifier00887517587497
UDI-Public887517587497
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K182974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16171111
Device Lot NumberJP18934
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16187550.
Patient Age71 YR